Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 15, 2012, 3:08 PM EDT for Miami County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 15, 2012, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
County Miami County, OH
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
601
WWUS81 KILN 151908
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
308 PM EDT SUN JUL 15 2012
OHZ043-051-052-151945-
CHAMPAIGN OH-MIAMI OH-SHELBY OH-
308 PM EDT SUN JUL 15 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...
NORTHEASTERN MIAMI AND WESTERN CHAMPAIGN COUNTIES THROUGH 345 PM
EDT...
AT 306 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
LOCKINGTON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. PARIS.
ALSO...FLETCHER...PLATTSVILLE...BALLOU...CARYSVILLE...ROSEWOOD...
KISER LAKE STATE PARK AND CHRISTIANSBURG ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 4025 8391 4004 8399 4004 8401 4012 8428
4026 8424
$$
ASLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:06 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 15, 2:06 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 206 PM EDT SUN JUL 15 2012 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL CONTINUE TO INFLUENCE THE WEATHER ACROSS THE THE REGION TODAY...PROVIDING SCATTERED SHOWERS AND STORMS. HIGH PRESSURE WILL BUILD BACK IN FOR MONDAY RETURNING MAINLY DRY CONDITIONS AND CONTINUED VERY WARM TEMPERATURES. SCATTERED SHOWERS AND STORMS WILL AGAIN RETURN BY MIDWEEK AS A FRONT DROPS INTO THE OHIO VALLEY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MOIST SOUTHWEST LOW LEVEL FLOW WILL CONTINUE ACROSS THE REGION THROUGH THIS AFTERNOON. THIS IS LEADING TO SOME ISOLATED SHOWER ACTIVITY THIS MORNING ACROSS THE AREA. A MID LEVEL TROUGH AXIS OVER THE LOWER GREAT LAKES WILL PIVOT EAST ACROSS THE UPPER OHIO VALLEY THROUGH THIS AFTERNOON. THIS COMBINED WITH SOME INCREASING DIURNAL INSTABILITIES...SHOULD RESULT IN SHOWER AND THUNDERSTORM ACTIVITY BECOMING MORE WIDESPREAD AS WE HEAD INTO THIS AFTERNOON...WITH THE BEST COVERAGE BEING ACROSS OUR SOUTHEAST. A FAIR AMOUNT OF CLOUDS ARE IN PLACE ACROSS OUR AREA THIS MORNING BUT EXPECT SOME OF THE LOWER CLOUDS TO LIFT UP INTO MORE OF A SCT-BKN CU FIELD BY THIS AFTERNOON. THE VARIABLE CLOUD COVER WILL ONCE AGAIN MAKE FOR A DIFFICULT TEMPERATURE FORECAST BUT WILL BANK ON ENOUGH BREAKS DEVELOPING TO AT LEAST ALLOW TEMPERATURES TO CLIMB INTO THE MID TO UPPER 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... MID LEVEL S/W TO DROP SE FROM THE EASTERN GREAT LAKES/UPR OHIO VALLEY INTO THE MID ATLANTIC BY MONDAY MORNING AS MID LEVEL RIDGE BUILDS OVER THE MS VLY. ONGOING CONVECTION EARLY THIS EVENING TO DIMINISH WITH THE PASSAGE OF S/W AND LOSS OF DAYTIME HEATING. GUID NUMBERS CLOSE WITH OVERNIGHT LOWS. MID LEVEL RIDGE AXIS BUILDS A LTL EAST ON MONDAY WHICH WL ACT TO SUPPRESS WIDESPREAD CONVECTION. WILL ONLY ALLOW FOR SLIGHT CHC POPS ACRS THE EXTREME SOUTH. HAVE TRENDED MONDAYS HIGHS TOWARD THE WARMER SIDE OF GUID NUMBERS. HAVE FCST HIGHS FROM THE UPPER 80S TO LOWER 90S. MID LEVEL RIDGE OVER THE REGION TUESDAY. GFS SOLN IS MOST AGGRESSIVE WITH CONVECTIVE DEVELOPMENT WHICH APPEARS OVERDONE. ILN/S FA WL BE BETWEEN SYSTEMS WITH E-W ORIENTED FRONT ACRS GREAT LAKES AND DEEP MSTR TO OUR S. WILL LIMIT POPS TO SLIGHT CHC AND ONLY TO THE FAR SOUTH. PREFER HIGHS AT OR A LTL ABOVE GUID NUMBERS FROM 90 TO 95. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AN UPPER TROUGH WILL DEVELOP IN EASTERN CANADA AND SWING SOUTHEAST DURING THE LATTER HALF OF THE WEEK. THIS WILL PUSH A FRONT THROUGH THE AREA WEDNESDAY AFTERNOON AND NIGHT. WITH PLENTIFUL MOISTURE IN PLACE THIS FRONTAL PASSAGE WILL RESULT IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. A DRIER AND SOMEWHAT COOLER AIR MASS WILL FOLLOW AS HIGH PRESSURE BUILDS IN FOR THE REMAINDER OF THE WEEK. TEMPERATURES WILL FALL BACK CLOSER TO SEASONAL NORMS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... MID LEVEL TROUGH AXIS WILL SWING ACROSS THE AREA THROUGH THIS EVENING. THIS COMBINED WITH SOME DAYTIME HEATING WILL RESULT IN MAINLY SCATTERED SHOWERS AND THUNDERSTORMS. AS WE LOSE THE DAYTIME HEATING...EXPECT THE PCPN TO TAPER OFF WITH AT LEAST PARTIAL CLEARING DEVELOPING THROUGH THE EVENING HOURS. THIS WILL LIKELY LEAD TO SOME AREAS OF MVFR BR AND POSSIBLY SOME LOWER STRATUS LATE TONIGHT INTO MONDAY MORNING. ANY BR/STRATUS SHOULD LIFT UP INTO A VFR CU FIELD THROUGH THE END OF THE TAF PERIOD. OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...JGL SHORT TERM...AR LONG TERM... AVIATION...JGL
Hazardous weather outlook, Jul 15, 5:31 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 531 AM EDT SUN JUL 15 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-160945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 531 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
308 PM EDT SUN JUL 15 2012
OHZ043-051-052-151945-
CHAMPAIGN OH-MIAMI OH-SHELBY OH-
308 PM EDT SUN JUL 15 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...
NORTHEASTERN MIAMI AND WESTERN CHAMPAIGN COUNTIES THROUGH 345 PM
EDT...
AT 306 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
LOCKINGTON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. PARIS.
ALSO...FLETCHER...PLATTSVILLE...BALLOU...CARYSVILLE...ROSEWOOD...
KISER LAKE STATE PARK AND CHRISTIANSBURG ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 4025 8391 4004 8399 4004 8401 4012 8428
4026 8424
ASLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:48 PM EDT | Special Weather Statement | ILN | Champaign | 27 min |
| Jul 15, 4:12 PM EDT | Special Weather Statement | ILN | Delaware | 33 min |
| Jul 15, 4:16 PM EDT | Special Weather Statement | ILN | Warren | 29 min |
| Jul 15, 4:39 PM EDT | Special Weather Statement | ILN | Madison | 36 min |
| Jul 15, 4:50 PM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Jul 15, 5:13 PM EDT | Special Weather Statement | ILN | Franklin | 47 min |
| Jul 15, 5:17 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 43 min |
| Jul 15, 5:43 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 2 hr |
| Jul 15, 7:38 PM EDT | Special Weather Statement | ILN | Miami | 37 min |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.